Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 18, 2015, 4:44 PM CDT for Hardin County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 4:44 PM CDT (21:44 UTC)
- Expired
- May 18, 2015, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 125 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2308 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS54 KLCH 182144
FFWLCH
TXC199-457-190045-
/O.NEW.KLCH.FF.W.0016.150518T2144Z-150519T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 PM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HARDIN COUNTY IN SOUTHEASTERN TEXAS...
SOUTH CENTRAL TYLER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 745 PM CDT
* AT 442 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF HEAVY SHOWERS
AND THUNDERSTORMS WHICH ARE MOVING ONLY VERY SLOWLY EASTWARD
ACROSS THE WARNED AREA. MEANWHILE ADDITIONAL SHOWERS AND STORMS
CONTINUE TO DEVELOP UPSTREAM AND TRACK OVER THESE SAME AREAS.
RADAR ESTIMATES THAT UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN
IN THE PAST 60 TO 90 MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THICKET...WILDWOOD...WARREN...VOTAW...VILLAGE MILLS AND HONEY
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3049 9454 3058 9456 3064 9437 3044 9427
3025 9465 3049 9473
$$
251 follow-up statement
079
WGUS74 KLCH 182348
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 PM CDT MON MAY 18 2015
TXC199-457-182358-
/O.CAN.KLCH.FF.W.0016.000000T0000Z-150519T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-TYLER TX-
648 PM CDT MON MAY 18 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HARDIN AND SOUTH CENTRAL
TYLER COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3049 9454 3058 9456 3064 9437 3044 9427
3025 9465 3049 9473
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:04 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 18, 3:04 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 PM CDT MON MAY 18 2015 .DISCUSSION... OUTFLOW BOUNDARY FROM MCS THIS MORNING/AFTERNOON IS GENERATING ADDITIONAL SHRA/TSRA AND THE BOUNDARY TRECKS TOWARDS THE GULF. LIGHT TO MODERATE SHRA/TSRA CONTINUES N OF I-10 TOWARDS C LA AS THE MCS SLOWLY DECAYS. WILL LEAVE FLASH FLOOD WATCH THRU 7 PM FOR C LA PARISHES...BUT WITH THE RAINFALL ENDING ACROSS SE TX...HAVE CANCELLED THIS PORTION OF THE WATCH. FOR THE REST OF THE AFTERNOON INTO EARLY EVENING...PRECIP WILL GRADUALLY DIMINISH...WITH ONLY ISO SHRA POSSIBLE AFTER MIDNIGHT. FOR TUE...WEAK FRONTAL BOUNDARY TO THE NORTH NOT EXPECTED TO MOVE THROUGH...BUT WILL LIKELY PROVIDE THE ADDED FOCUS FOR SCT SHRA/TSRA BY AFTERNOON ACROSS THE REGION. THUS...WENT WITH POPS RANGING FROM 30-50%. BY WED...WEAK RIDGING ALOFT WILL RESULT IN REDUCE AFTERNOON COVERAGE...BUT STILL EXPECTING 20-30%. FOR THE EXTENDED...NOT MUCH CHANGE. INTERMITTENT UPPER LEVEL DISTURBANCES IN THE SW FLOW WILL KEEP AT LEAST A CHANCE OF SHRA/TSRA THRU THE WEEKEND. TEMPS WILL STAY AT OR SLIGHTLY ABOVE NORMAL...ESPECIALLY FOR MIN TEMPS. DML && .MARINE... A SOUTHERLY FLOW WILL CONTINUE ACROSS THE NORTHWEST GULF THROUGH THE WEEK. AN OUTFLOW BOUNDARY IS EXPECTED TO BRING INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. OTHERWISE...INTERMITTENT WEAK UPPER LEVEL IMPULSES IN THE SOUTHWEST FLOW ALOFT WILL BRING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. ACTIVITY WILL BECOME MORE ISOLATED THROUGH THE END OF THE WEEK AS HIGH PRESSURE BUILDS IN ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 86 71 87 / 30 50 20 20 LCH 72 86 74 86 / 20 40 10 20 LFT 71 86 72 87 / 20 40 10 20 BPT 74 85 74 85 / 20 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ027>029. TX...NONE. GM...NONE. && PUBLIC...08
Hazardous weather outlook, May 18, 5:36 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 536 AM CDT MON MAY 18 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 536 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SHOWERS AND THUNDERSTORMS DRIVEN BY AN UPPER LEVEL IMPULSE INTERACTING WITH A REMNANT OUTFLOW BOUNDARY WILL SLOWLY MOVE SOUTH OVER THE AREA TODAY. WITH ABUNDANT MOISTURE OVER THE REGION...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH RATES BETWEEN 2 TO 3 INCHES AN HOUR AT TIMES. LOCALIZED FLOODING WILL BE POSSIBLE IN URBAN...LOW-LYING AND POOR DRAINAGE AREAS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED ALONG WITH GUSTY WINDS IN THE STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS IS EXPECTED. OVERALL...COVERAGE IS EXPECTED TO BE LOWER THAN ON MONDAY BUT CONVECTION WILL BE WIDELY SCATTERED TO SCATTERED. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-191045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 536 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHEAST WINDS WILL RESULT IN SMALL CRAFT EXERCISE CAUTION CONDITIONS EARLY THIS MORNING. WINDS WILL DIMINISH SLIGHTLY BY MIDDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH LOCALLY HIGHER WINDS AND SEAS...OCCASIONAL CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH LOCALLY HIGHER WINDS AND SEAS...OCCASIONAL CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Local storm report, May 18, 11:07 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 1 NE ALEXANDRIA 31.30N 92.45W
05/18/2015 RAPIDES LA PUBLIC
PUBLIC REPORTED MINOR FLOODING ON JACKSON ST
&&
TWHSpecial weather statement, May 18, 12:15 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CDT MON MAY 18 2015
LAZ027-028-030-031-181745-
BEAUREGARD LA-ALLEN LA-VERNON LA-RAPIDES LA-
1215 PM CDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PITKIN...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETH...PITKIN...SUGARTOWN...CRAVENS...FULLERTON AND UNION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3110 9272 3079 9269 3080 9305 3096 9307
3106 9283 3105 9283 3107 9282
TIME...MOT...LOC 1713Z 258DEG 12KT 3089 9295
TWHSpecial weather statement, May 18, 12:59 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 PM CDT MON MAY 18 2015
LAZ028-031-032-181845-
ALLEN LA-EVANGELINE LA-RAPIDES LA-
1259 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...WEST
CENTRAL EVANGELINE AND EASTERN ALLEN PARISHES UNTIL 145 PM CDT...
AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKDALE TO NEAR
OBERLIN TO NEAR HARMONY...AND MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKDALE...OBERLIN...ELIZABETH...ALLEN PARISH AIRPORT...HARMONY...BOND
AND BEAVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3077 9252 3058 9259 3049 9274 3060 9296
3071 9283 3090 9279
TIME...MOT...LOC 1758Z 300DEG 21KT 3081 9271 3067 9275 3055 9289
SWEENEYSpecial weather statement, May 18, 4:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT MON MAY 18 2015
LAZ052>054-182200-
ST. MARY-IBERIA-VERMILION-
415 PM CDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN IBERIA...EAST
CENTRAL VERMILION AND WESTERN ST. MARY PARISHES...
AT 415 PM CDT...A STRONG THUNDERSTORM WAS OVER AVERY ISLAND...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...AVERY ISLAND...ERATH...DELCAMBRE...HENRY...LYDIA...
JEFFERSON ISLAND AND WEEKS ISLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2978 9186 2978 9182 2982 9182 2982 9183
2983 9183 2984 9190 2982 9192 2981 9194
2983 9197 2982 9199 2986 9210 2999 9207
3001 9168 2975 9173 2975 9177
TIME...MOT...LOC 2115Z 277DEG 15KT 2991 9196
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:02 PM CDT | River Flood Warning | LCH | Newton, Orange | 48 days |
| May 18, 9:52 AM CDT | Flash Flood Watch | LCH | Jasper, Newton, Tyler | 8 hr |
| May 18, 3:44 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| May 18, 3:48 PM CDT | Areal Flood Advisory | LCH | Hardin, Tyler | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.